Wheezing

Respiratory disorders that cause whistling sound when a person breathes is called wheezing. Some of the conditions that can cause wheezing are allergies, asthma, bronchitis, COPD, emphysema, and pneumonia.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why does my bedridden father cough even after giving nebulizer?

Query: Hi doctor,My father is 82 years old. Currently, he is in bed. We use pads for him. He eats well, but he has a cough. So we give him a nebulizer twice daily, but now while nebulization, we can hear the sound of his cough. Please advise.  Read Full »


Dr. Sanya Dhingra

Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. This cough sound is not precisely cough but a wheeze (what we call it in medical language). Wheeze is a prevalent feature of COPD (chronic obstructive pulmonary disease- bronchial asthma). This could also be a sputum collection in the airway. Is there a previous histo...  Read Full »

After a viral infection, I have tiredness, faint feeling, and weakness. Kindly advise.

Query: Hi doctor, Three weeks ago, I was admitted to hospital with a viral infection and stayed in the hospital for two nights. During viral infection, I woke up early in the morning shaking uncontrollably and my heart rate was 152, so the ambulance took me to the hospital. I was told that I have a viral...  Read Full »


Dr. Sadaf Mustafa

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. Two points are very important here. They are abnormal heart rhythm and tiredness. Which type of abnormal heart rhythm are they trying to treat with Propranolol? It seems like you have supraventricular tachycardia and the type depends upon the EKG and EP study. Did...  Read Full »

Are increased heart rate and anxiety side effects of Z-pack?

Query: Hello doctor, I am a 34-year-old female who is a smoker. My doctor prescribed Z-pack for me yesterday. I have shortness of breath and chest tightness, I also had wheezing, but he did not hear it when he listened to my breathing. I am really worried about taking this antibiotic because even though I...  Read Full »


Dr. Gauri Gadge

Pulmonologist

Answer: Hello, Welcome to icliniq.com. I understand that you are worried about the side effect of the prescribed drug. In my opinion, Azithromycin is one of the safe drugs, so do take medicine without any doubt. Secondly, I would like to know your history in detail. And last but not least, in my opinion,...  Read Full »

Even after taking inhalers, why do I continue to wheeze?

Query: Hi doctor, I have taken Albuterol and Advair twice a day for about a month now without any relief of my wheezing. Even right after I take my inhalers, it is like I took nothing. Allergy pills do not seem to help much either, like Claritin or Zyrtec. They even did an x-ray of my chest and said everyt...  Read Full »


Dr. Shyam Kalyan N

Allergy Specialist, General Practitioner, ENT Otolaryngologist, Family Physician

Answer: Hello, Welcome to icliniq.com. Asthma, as you would be knowing, forms a part of airway hyper-reactive disorders. The latter is a spectrum of diseases genetically determined. Your attack of asthma seems to be severe now. I want to know the dosage and frequency of the medicines you are using for asthm...  Read Full »

Does asthma cause difficulty in breathing in the morning after getting up?

Query: Hi doctor, My breathing issues came back before ten days. I was fine for a month. I had normal PFT, chest CTA and EKG. All the vitals were normal. I do not have any other health issues. I can run for seven kilometers. Doing exercise helped me a lot and my breathing got improved. I started exercisin...  Read Full »


Dr. Zubayeralam

Family Physician, General Medicine Physician, General Practitioner, Pulmonologist, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I understand your concern. According to the statement, you are suffering from exertional dyspnea. As you have occasional wheeze along with negative results for respiratory tests, so it can be asthma. In this condition, investigations can be negative. You need to undergo...  Read Full »

Should I go back to the doctor for my cough and wheezing?

Query: Hi doctor, I was coughing up dark yellow mucus with blood streaks. So, I went to my doctor and she prescribed Keflex. After about two days, I broke out a rash from head to toe. So, I went back and she put me on Roxithromycin and three days of Prednisolone. I am on my second day of new antibiotics an...  Read Full »


Dr. Arun R Kaushik

Microbiologist, Criticalcare Physician, General Practitioner, Geriatrician, Family Physician

Answer: Hi, Welcome to icliniq.com. The asthmatic attack might be due to the drug allergy, which you might have had. I suggest you to get a sputum culture to identify which antibiotic suits. Also, I suggest you to take nebulization with Asthalin which will ease the breathing. My suggestion for you to be und...  Read Full »

What can be the cause of wheezing with dry cough?

Query: Hi doctor, My 8-year-old daughter had an allergy then it got worst. She began to cough with phlegm, which resolved with Mucosolvan, but she got wheezing and a dry cough and had difficulty breathing that exacerbates during the night. Still, she is fine during the day with occasional coughing. She ex...  Read Full »


Dr. Radela Yvonne Cortes

Allergy Specialist

Answer: Hi, Welcome to icliniq.com. From what you have shared with me, I think your daughter has uncontrolled bronchial asthma. May I ask if she has a history of any allergy to food or medication? Does she sneeze a lot or have a running nose? Was she ever diagnosed with allergic rhinitis? For now, I sugg...  Read Full »

Can I take bronchodilator for chest pain?

Query: Hi doctor, My problem is that I have pain in my left lung . Firstly, I will let you know the history. I cannot play any of the sports properly due to the pain. If I work hard such as playing football, running, etc., it will lead to a great pain . And, I cannot even properly cough and it never go aw...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi, Welcome to icliniq.com. We are here to help you. Important here is that only pain is not a symptom of lung allergy or asthma. If that is associated with shortness of breath while doing any physical activity, then it is a sign of asthma. I would recommend a clinical examination in such case. If ...  Read Full »

Why are there wheezing and cough in an asthmatic patient?

Query: Hello doctor, Wheezing, mild sputum, cough for the last 5 days, asthmatic patient and weather change happening. Please advise.  Read Full »


Dr. Nnaedozie Umeani

Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I understand you have wheezing and a productive cough for the past 5 days. You are likely having an acute exacerbation of asthma. It could have been triggered by viral infection, cold environment, allergens such as pollen, dust, strong odor, etc. I would also love to...  Read Full »

Is it safe to use Albuterol steroid inhaler for longer period?

Query: Hello doctor, My mom is 85 and has a problem with wheezing from minor to severe. She has been on a steroid Albuterol nebulizer three times a day for almost a year. I am very concerned with the prolonged use of this steroid. Can you offer any insights or safer options regarding controlling her wheez...  Read Full »


Dr. Prathish Kumar

General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I understand your concern for your mother. Elderly asthmatic usually requires steroid inhalers, nebulizer to reduce the progression of the disease. But the most important side effect is an infection of the buccal cavity mainly fungal. But it can be used safely provide...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.